M F asked in HealthAlternative Medicine · 1 decade ago

Why do I get acne from useing SAM-e

I like how I feel when taking SAM-E, but the painful acne I get when even taking one low dosage tablet a day, I end up stopping from the painful breakouts. Anyone else have this problem? and what changes have worked?

Update:

Nope; No B-12 and just a regular dosage. I get occasional acne but, it get worse with the SAM-E

1 Answer

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Are you taking high doses? Are you also taking B12? Too much B12 has been shown to cause or worsen certain types of acne. It is also possible that too high a dose of the SAM-E could worsen it but acne is not a side effect of S-adenosylmethionine (SAM-e). You may have to look at other possible sources of the breakouts.

    Side effects:

    http://www.umm.edu/altmed/articles/s-adenosylmethi...

    About SAM-e:

    http://www.umm.edu/altmed/articles/s-adenosylmethi...

    Source(s): University of Maryland Medical Center
Still have questions? Get your answers by asking now.